EconPapers    
Economics at your fingertips  
 

On the existence of good stationary strategies for nonleavable stochastic games

Piercesare Secchi
Additional contact information
Piercesare Secchi: Dipartimento di Economia Politica e Metodi Quantitativi, UniversitÁ di Pavia, Via San Felice, 5, 27100 Pavia, Italy

International Journal of Game Theory, 1998, vol. 27, issue 1, 81 pages

Abstract: This paper discusses the problem regarding the existence of optimal or nearly optimal stationary strategies for a player engaged in a nonleavable stochastic game. It is known that, for these games, player I need not have an -optimal stationary strategy even when the state space of the game is finite. On the contrary, we show that uniformly -optimal stationary strategies are available to player II for nonleavable stochastic games with finite state space. Our methods will also yield sufficient conditions for the existence of optimal and -optimal stationary strategies for player II for games with countably infinite state space. With the purpose of introducing and explaining the main results of the paper, special consideration is given to a particular class of nonleavable games whose utility is equal to the indicator of a subset of the state space of the game.

Keywords: Stochastic; games; ·; leavable; games; ·; gambling; theory (search for similar items in EconPapers)
Date: 1998-05-19
Note: Received December 1995/Final version 1997
References: Add references at CitEc
Citations:

Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/8027001/80270061.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:27:y:1998:i:1:p:61-81

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:jogath:v:27:y:1998:i:1:p:61-81